A 51-year-old female asked:
Is it safe to take melatonin, valerian with my klonopin and seroquel (quetiapine)?
1 doctor answer • 2 doctors weighed in
Psychiatry 26 years experience
Sedatives ...: Possibly safe. Whenever I'm asked about "natural" supplements (unless they're professional grade brands - such as Thorne) keep in mind that they're not usually tested for purity or potency. That said, melatonin can amplify the effects of quetiapine or clonazepam, but to what extent is unknown. Definitely discuss all of your OTC & Rx meds with your doctor - perhaps a dose change might help. G'Luck!
Created for people with ongoing healthcare needs but benefits everyone.
3.3k viewsReviewed >2 years ago
Last updated Dec 19, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.